What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 6, 11:54 AM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Apr 6, 11:54 AM CST, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1254 PM CDT Sat Apr 6 2019
.AVIATION...
Challenging flight conditions are expected for the Interstate 35
sites through the next 6 hours as TSRA/SHRA skirt the terminals.
Radar trends have shown greatest redevelopment near AUS and
intermittent IFR ceilings and visibilities will be possible from
locally heavy rain. Cannot rule out a small hail threat at AUS as
the afternoon continues but expect occasional lightning strikes and
reduced ceilings/visibilities to be the main aviation impacts there.
SAT/SSF have seen a break in the activity, but visible satellite
imagery has shown some thinning of lower clouds and additional
reheating is resulting in SHRA development again. This will result in
intermittent IFR restrictions as well. Environmental conditions will
remain favorable for some TSRA but will handle this with amendments
based on radar trends. Southeast winds 5-10 knots will continue at
the Interstate 35 terminals through this afternoon. DRT is behind an
outflow boundary from early morning West Central Texas storms and
should remain VFR/rain-free through the afternoon and evening hours
with northerly winds 5-10 knots.
Early afternoon water vapor imagery shows the initial disturbance
responsible for today's storms lifting from the Texas Panhandle into
the Central Plains and this will result in a brief lull in rain
chances this afternoon. Also expect an evening improvement to VFR at
the remainder of the terminals as this happens. Moisture trapped
beneath the nocturnal inversion should result in IFR/MVFR ceiling
redevelopment after 06Z. A secondary disturbance west of ELP
arriving later tonight will produce a second round of TSRA/SHRA near
the terminals after 09Z Sunday with renewed IFR ceilings and
visibilities from locally heavy rain. May see rain linger into Sunday
afternoon as SHRA wraps around this disturbance. Light and variable
winds are expected tonight into Sunday morning.
&&
.PREV DISCUSSION... /ISSUED 1111 AM CDT Sat Apr 6 2019/
UPDATE... /TORNADO WATCH ISSUED FOR CENTRAL TX/
WW number 38 covers a large area of Central and East TX with a
daytime threat for tornadoes. Discrete cells moving north of I-10
over the Coastal Prairies are pulling away after a LLJ over 50 knots
developed over the Coastal Bend. Those cells were part of a broad
warm front and were most capable of producing tornadoes among the
activity inside our forecast area. To the west, a second round of
activity is firing off heating over weak outflows from temporarily
weakened overnight convection moving west to east and reforming into a
broken squall line oriented NNE to SSW just west of I-35. These
cells could still be capable of producing a brief tornado, but the
shear environment is less favorable for persistent storm circulations
and more prone to supporting a severe hail and wind threat. Some
training of cells from this batch may need to be monitored for a low
end street flooding threat.
Temperatures today were retrended to show a little less insolation,
with highs possibly reduced a degree or two in some areas of Central
TX.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 65 79 61 84 58 / 40 70 20 10 0
Austin Bergstrom Intl Airport 65 79 60 84 58 / 40 70 20 10 0
New Braunfels Muni Airport 64 79 60 85 57 / 40 70 10 10 0
Burnet Muni Airport 61 78 58 82 57 / 30 40 20 - 0
Del Rio Intl Airport 63 88 61 88 61 / 20 10 0 0 0
Georgetown Muni Airport 63 78 59 83 57 / 40 50 20 - 0
Hondo Muni Airport 63 83 59 87 57 / 40 50 10 - 0
San Marcos Muni Airport 65 79 60 84 58 / 40 70 20 10 0
La Grange - Fayette Regional 67 76 61 83 58 / 60 70 20 10 0
San Antonio Intl Airport 64 82 61 86 58 / 50 60 - 10 0
Stinson Muni Airport 65 81 61 86 59 / 60 70 - - 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Aviation...Huffman
Short-Term/Long-Term...Oaks
Public Service/Data Collection...EWilliams
Hazardous weather outlook, Apr 6, 3:31 AM CST, 9 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
431 AM CDT Sat Apr 6 2019
TXZ171>173-183>194-202>209-217>225-228-070945-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
431 AM CDT Sat Apr 6 2019
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...Today And Tonight.
Showers and thunderstorms are expected today across south central
Texas. Strong to severe thunderstorms are possible across most of
the region, with the main severe weather threats being large hail
and damaging wind gusts. Some locally heavy rainfall may also be
possible north of Interstate 10.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Isolated to scattered showers and thunderstorms are expected
across most of the region Sunday. A few strong to possibly severe
storms will be possible for areas generally east of a Burnet to
San Antonio line. Confidence in severe weather development on
Sunday continues to remain low.
No hazardous weather is expected Monday through Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
In the hours before
Special weather statement, Apr 6, 10:23 AM CST, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1123 AM CDT Sat Apr 6 2019
TXZ172-173-192-061715-
Williamson TX-Burnet TX-Travis TX-
1123 AM CDT Sat Apr 6 2019
...SPECIAL WEATHER STATEMENT...
At 1122 AM CDT, Doppler radar was tracking a strong thunderstorm near
Liberty Hill, or 10 miles northwest of Cedar Park, moving northeast
at 30 mph.
Half inch hail and winds up to 40 MPH will be possible with this
storm.
Locations impacted include...
Georgetown, Bertram, Serenada, Leander, Lago Vista, Liberty Hill,
Jarrell, Florence, Spicewood, Georgetown Dam, Watson, Oatmeal,
Briggs, Sun City, Mahomet, Joppa, Smithwick, Andice, Shady Grove and
Jonestown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 600 PM CDT for south central
Texas.
LAT...LON 3099 9788 3091 9783 3090 9777 3087 9763
3083 9753 3039 9802 3048 9818 3103 9802
3103 9791
TIME...MOT...LOC 1622Z 217DEG 28KT 3062 9795
HUFFMANSpecial weather statement, Apr 6, 10:29 AM CST, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1129 AM CDT Sat Apr 6 2019
TXZ171-172-188>190-061700-
Blanco TX-Gillespie TX-Llano TX-Kendall TX-Burnet TX-
1129 AM CDT Sat Apr 6 2019
...SPECIAL WEATHER STATEMENT...
At 1128 AM CDT, Doppler radar was tracking a strong thunderstorm near
Sandy, or 12 miles southwest of Round Mountain, moving northeast at
40 mph.
Half inch hail and winds up to 40 mph will be possible with this
storm.
Locations impacted include...
Marble Falls, Round Mountain, Granite Shoals, Horseshoe Bay, Johnson
City, Meadowlakes, Stonewall, Highland Haven, Spicewood, Luckenbach,
Sandy, Old Tunnel State Park, LBJ State Park, Bankersmith,
Sisterdale, Rocky Creek, Hye, Cypress Mill, Blumenthal and Albert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 600 PM CDT for south central
Texas.
LAT...LON 3045 9811 3042 9813 2997 9872 3010 9886
3066 9834
TIME...MOT...LOC 1628Z 219DEG 34KT 3031 9850
AATSpecial weather statement, Apr 6, 10:45 AM CST, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1145 AM CDT Sat Apr 6 2019
TXZ186-187-061730-
Kerr TX-Bandera TX-
1145 AM CDT Sat Apr 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BANDERA AND CENTRAL
KERR COUNTIES UNTIL 1230 PM CDT...
At 1144 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Lost Maples State Natural Area, or 12 miles north of
Vanderpool, moving northeast at 35 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Kerrville, Ingram, Hunt, Kerrville-Schreiner Park, Kerr Wildlife
Management Area, Waltonia, Lost Maples State Natural Area and
Mountain Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3018 9930 3013 9930 3013 9923 3002 9905
2979 9955 2985 9961 2990 9960 2991 9965
2994 9968 3020 9933
TIME...MOT...LOC 1644Z 233DEG 29KT 2993 9953
AT/02Special weather statement, Apr 6, 11:01 AM CST, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1201 PM CDT Sat Apr 6 2019
TXZ171-172-188-190-061800-
Blanco TX-Gillespie TX-Llano TX-Burnet TX-
1201 PM CDT Sat Apr 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BLANCO...SOUTHEASTERN
GILLESPIE...SOUTHEASTERN LLANO AND SOUTHWESTERN BURNET COUNTIES UNTIL
100 PM CDT...
At 1201 PM CDT, Doppler radar was tracking a strong thunderstorm near
Round Mountain, moving northeast at 25 mph.
Nickel size hail and winds around 40 mph will be possible with this
storm.
Locations impacted include...
Burnet, Marble Falls, Bertram, Round Mountain, Granite Shoals,
Horseshoe Bay, Johnson City, Meadowlakes, Stonewall, Spicewood,
Sandy, Oatmeal, LBJ State Park, Rocky Creek, Hye, Cypress Mill,
Albert, Smithwick, Cottonwood Shores and LBJ National Historical
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 600 PM CDT for south central
Texas.
LAT...LON 3070 9801 3050 9811 3009 9854 3014 9859
3014 9861 3023 9871 3083 9819
TIME...MOT...LOC 1701Z 218DEG 21KT 3041 9839
AATSpecial weather statement, Apr 6, 11:57 AM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1257 PM CDT Sat Apr 6 2019
TXZ173-192-061845-
Williamson TX-Travis TX-
1257 PM CDT Sat Apr 6 2019
...SPECIAL WEATHER STATEMENT...
At 1256 PM CDT, Doppler radar was tracking a strong thunderstorm near
Taylor, moving northeast at 25 mph.
Half inch hail and wind gusts over 30 mph will be possible with this
storm.
Locations impacted include...
Austin, Round Rock, Pflugerville, Taylor, Elgin, Granger, Windemere,
Hutto, Manor, Bartlett, Thrall, Granger Dam, Coupland, Rices
Crossing, Laneport, Hoxie, Beyarsville, Waterloo, Hare and Noack.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 600 PM CDT for south central
Texas.
LAT...LON 3074 9727 3055 9719 3041 9736 3042 9737
3039 9738 3035 9744 3035 9763 3043 9766
3080 9743
TIME...MOT...LOC 1756Z 218DEG 21KT 3052 9741
MOSpecial weather statement, Apr 6, 11:59 AM CST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1259 PM CDT Sat Apr 6 2019
TXZ172-173-190-192-061900-
Blanco TX-Williamson TX-Burnet TX-Travis TX-
1259 PM CDT Sat Apr 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WILLIAMSON...
NORTHWESTERN TRAVIS...NORTHEASTERN BLANCO AND SOUTHWESTERN BURNET
COUNTIES UNTIL 200 PM CDT...
At 1258 PM CDT, Doppler radar was tracking a strong thunderstorm over
Round Mountain, moving northeast at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Burnet, Marble Falls, Bertram, Round Mountain, Leander, Horseshoe
Bay, Meadowlakes, Liberty Hill, Spicewood, Oatmeal, Cypress Mill,
Smithwick, Shady Grove, Pedernales Falls State Park, Cottonwood
Shores and Seward Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 600 PM CDT for south central
Texas.
LAT...LON 3063 9783 3028 9831 3041 9851 3050 9842
3049 9835 3056 9835 3057 9836 3083 9811
TIME...MOT...LOC 1758Z 229DEG 24KT 3044 9832
AATNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 814792, 814793, 814794, 814795, 814796, 814800, 814802, 814807, 814809, 814811, 814812, 814813, 814814, 814815, 814816, 814817, 814818, 814819, 814820, 814821, 814822, 814823, 814824, 814825, 814826, 814827, 814828, 814829, 814830, 814831, 815188.